Alert archive / Missouri / Areal Flood Warnings in 2018

Areal Flood Warning 2, NWS St. Louis, MO

February 25, 20185 counties in Missouri

NWS St. Louis, MO issued this areal flood warning at Feb 25, 2018, 9:48 AM CST for 5 counties in Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 25, 2018, 9:48 AM CST (15:48 UTC)
Expired
Feb 25, 2018, 6:45 PM CST
In force
9 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -262 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-262 m²/s²
0-3 km storm-relative helicity
-128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

634 
WGUS43 KLSX 251548
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
948 AM CST SUN FEB 25 2018

MOC055-093-123-179-221-260045-
/O.NEW.KLSX.FA.W.0002.180225T1548Z-180226T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford MO-Iron MO-Reynolds MO-Madison MO-Washington MO-
948 AM CST SUN FEB 25 2018

The National Weather Service in St Louis has issued a

* Flood Warning for...
  Crawford County in east central Missouri...
  Iron County in southeastern Missouri...
  Reynolds County in southeastern Missouri...
  Madison County in southeastern Missouri...
  Washington County in east central Missouri...

* Until 645 PM CST Sunday.

* At 943 AM CST, local law enforcement and the Missouri Department 
  of Transportation reported that a number of highways and side 
  roads remained closed because of flooding from heavy rainfall last 
  night.    
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3705 9096 3726 9116 3750 9121 3751 9131
      3759 9131 3759 9116 3770 9116 3770 9131
      3779 9131 3779 9153 3821 9153 3820 9078
      3808 9064 3765 9065 3764 9015 3731 9014
      3732 9055 3728 9055 3727 9074 3705 9078

$$

Britt
1 follow-up statement
766 
WGUS83 KLSX 260039
FLSLSX

Flood Statement
National Weather Service St Louis MO
639 PM CST SUN FEB 25 2018

MOC055-093-123-179-221-260047-
/O.EXP.KLSX.FA.W.0002.000000T0000Z-180226T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford MO-Iron MO-Reynolds MO-Madison MO-Washington MO-
639 PM CST SUN FEB 25 2018

...THE FLOOD WARNING WILL EXPIRE AT 645 PM CST FOR CRAWFORD COUNTY IN
EAST CENTRAL MISSOURI...IRON...REYNOLDS...MADISON COUNTIES IN
SOUTHEASTERN MISSOURI AND WASHINGTON COUNTIES IN EAST CENTRAL
MISSOURI...

The heavy rain that caused the flooding of low land areas and 
roadways ended Saturday night.   

Flood waters are in the process of receding, therefore, the flood 
warning has been allowed to expire. 

However, due to the fact that several rivers and streams are still 
full or near flood levels, it will take awhile for low-lying areas 
and roadways to drain.  It may take several hours to several days 
for the water to completely recede. 

Please observe all road closure signs and do not drive around 
barricades for roads that are washed out or still covered with 
water. 

LAT...LON 3705 9096 3726 9116 3750 9121 3751 9131
      3759 9131 3759 9116 3770 9116 3770 9131
      3779 9131 3779 9153 3821 9153 3820 9078
      3808 9064 3765 9065 3764 9015 3731 9014
      3732 9055 3728 9055 3727 9074 3705 9078

$$

TES

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Feb 25, 5:40 AM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 25, 5:40 AM CST, 4 hours 8 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
540 AM CST Sun Feb 25 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 250 AM CST Sun Feb 25 2018

Welcome tranquil and dry weather for central and eastern Missouri as
well as central and southern Illinois today and tonight.  A
sprawling high pressure system is building east from the Great
Plains this morning.  Current blustery winds will diminish to 10 to
15 mph by mid morning as the high builds builds into the lower and
middle Mississippi Valley.  The airmass associated with this high
isn't particularly cold...in fact highs today should jump back up
into the 50s across the forecast area under increasingly strong late
February sunshine.  This will be about 5 to 10 degrees above normal.

The surface high will expand eastward into the Ohio Valley tonight,
but the ridge axis will stay entrenched across southern Missouri and
Illinois.  Light wind combined with relatively dry air and only some
thin high clouds should produce good radiational cooling conditions,
particularly for areas south of the I-70 corridor in Missouri and
along and south of I-64 in Illinois where the wind should be flat
calm.  Dewpoint temperatures will be in the mid 20s over most of the
area, but I recent rains will put a damper on the potential full
effect of the radiational cooling and only allow temperatures to
fall into the low to mid 30s for most locations.

Carney

.LONG TERM...  (Monday through Saturday)
Issued at 250 AM CST Sun Feb 25 2018

The period of dry and tranquil weather continues Monday through
Tuesday will above average and warming temperatures. Height rises
aloft are forecast as a low-amplitude ridge builds, occurring in
response to the departure of a weak short wave and in concert
with large scale amplification as an upper trof digs along the
west coast. The onset of south-southwest low level flow and WAA
will be gradual but skies should be relatively cloud-free
supporting a good moderation over temps forecast for today.
Temperatures will continue to warm to well above average levels on
Tuesday as the flow aloft backs to southwesterly in response to
the upstream digging trof, and as low level south-southwest flow
increases strengthening the WAA.

Wet weather in the form of showers and maybe even a rumble of
thunder will return on Tuesday night as a weak impulse traverses the
area in the southwest flow aloft, and as a veering southwesterly LLJ
produces lift and moisture transport into the area. The ECWMF and
GFS came into better agreement with features mid-late week with the
12Z model cycle, but have reversed course with the 00Z cycle and now
show rather significant differences handling the east-northeast
ejection of the western trof through the Plains into the Mid MS
Valley. Fortunately the impacts are not overwhelming on the forecast
of sensible weather. Given the consistency of the GFS and support
from many of the GEFS members, we are leaning towards its solution.
The western upper trof will eject into the Plains Wednesday with the
accompanying surface low moving into south central KS and warm
front lifting through southern MO. I think much of Wednesday will
be void of precipitation given the current model suite solutions,
however there should be a big increase in showers and a few
thunderstorms over western MO heading thru the afternoon in
response to lift via the LLJ and the leading edge of lift
associated with the upper system. The entire system will deepen as
it moves northeast into the MS Valley on Wednesday night bringing
showers and a few thunderstorms to the area. The upper trof and
surface low will continue to move east into the lower Great Lakes
region on Thursday with gusty west-northwest winds in its wake and
possibly some trailing wrap-around showers. Dry weather and
slightly above normal temperatures should then dominate Friday
into Saturday as surface high pressure shifts across the region
and ridging builds aloft.

Glass

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 537 AM CST Sun Feb 25 2018

VFR flight conditions are expected to prevail across the forecast
area through Monday morning as high pressure builds across the
Mississippi Valley. West-southwest wind will diminish through the
day and become light and variable over much of central, east
central and southeast Missouri as well as southern Illinois tonight.

SPECIFICS FOR KSTL:

VFR flight conditions are expected to prevail at Lambert through
Monday morning. West-southwest flow will continue to diminish
through the day, becoming light and variable this evening.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     53  36  61  40 /   0   0   0   0
Quincy          48  30  57  37 /   0   0   0   0
Columbia        52  31  61  38 /   0   0   0   0
Jefferson City  53  30  62  38 /   0   0   0   0
Salem           52  33  59  37 /   0   0   0   0
Farmington      56  32  61  37 /   0   0   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Feb 25, 3:38 AM CST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
338 AM CST Sun Feb 25 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-260945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
338 AM CST Sun Feb 25 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms from Tuesday Night through
Wednesday Night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to provide observed rainfall totals to the
National Weather Service.

Glass

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:50 PM CSTAreal Flood WarningLSXCrawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more12 hr
Feb 25, 8:09 AM CSTRiver Flood WarningLSXFranklin3 days
Feb 25, 8:09 AM CSTRiver Flood WarningLSXFranklin, Jefferson4 days
Feb 25, 8:09 AM CSTRiver Flood WarningLSXJefferson, Saint Louis4 days
Feb 25, 8:09 AM CSTRiver Flood WarningLSXJefferson, Saint Louis4 days
Feb 25, 8:28 AM CSTRiver Flood WarningLSXOsage3 days

Nearby

Areal Flood Warnings in Missouri, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.